Louisiana, 2004

Lightning Strike in Louisiana, June 2, 2004

June 2, 2004 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 2, 3:00 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 3:00 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT WED JUN 02 2004

SYNOPTIC PATTERN REMAINS BASICALLY UNCHANGED OVER THE PAST FEW DAYS AND
NOT MUCH CHANGE IS INDICATED FOR THE NEXT SEVERAL DAYS. MINOR
POCKETS OF ENERYGY WILL OCNTINUE TO MOVE EWD THRU THE SRN ROCKIES AND
THEN TURN SEWD INTO THE LOWER MS VALLEY. PRECIP WATER VALUES WILL REMAIN
ABOVE 1.5 INCHES AND A VERY UNSTABLE AIRMASS SO THAT SCATTERED
SHOWERS/TSTMS WILL CONTINUE TO BE A THREAT. SMALL AREA OF TSTMS IN
THE LFT AREA THIS AFTN WILL MOVE EWD THIS EVEN FOLLOWED BY ANOTHER AREA
OF SHOWERS/TSTMS NOW OVER OK/WRN AR WHICH SHOULD MOVE SEWD TONIGHT POSSIBLY
MOVING SEWD OVER THE AREA LATE TONIGHT AND EARLY THU. OVER THE NEXT
7 DAYS POPS SHOULD RANGE IN THE 40 TO 50 PCT (SLIGHTLY ABOVE CLIMAT) MAINLY
DAYTIME BUT AS USUAL IN THE NWLY FLOW TIMING WILL BE THE MAIN
PROBLEM.

&&

PRELIMINARY POINT NUMBERS...
MCB 68 85 67 86 / 40 50 30 40
BTR 72 88 71 86 / 40 50 30 40
MSY 75 88 74 88 / 30 50 30 40
GPT 75 87 71 86 / 30 50 30 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

05
Hazardous weather outlook, Jun 2, 3:30 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
430 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY
AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK
COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS
CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60
TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING.
EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 4:44 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 AM CDT WED JUN 2 2004

LAZ036>038-046>050-MSZ069-070-021200-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
545 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME
SOUTHERN MISSISSIPPI AND SOUTHEAST LOUSIANA. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS AND PEA SIZED HAIL OVER
NORTHERN AND WESTERN LOUISIANA.

VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY
WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED
WITH THIS LINE OF THUNDERSTORMS THROUGH THE EARLY MORNING HOURS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Terrebonne

When
June 2, 5:50 AM CST
Where
Terrebonne County, Schriever
Property damage
$500
Reported by
NEWSPAPER
Coordinates
29.337, -90.838 (the zone’s center; the record gives no point)

Lightning struck a tree causing it to fall across Highway 24.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407539.